MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Catalog Number ZBM08040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent was allegedly defective.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent delivery system was returned for evaluation and the stent was found partially deployed.The slider was at the extreme distal position, and safety clip was attached indicating the device had not been activated with the trigger.The entire lumen of the delivery system was successfully flushed, a 0.035i guidewire could go through the delivery system successfully and the stent could be deployed using the trigger.The investigation is confirmed for premature deployment.The sample was received with the stent prematurely deployed.Based on the available information, the investigation is closed with confirmed results for premature deployment.A definite root cause of the reported incident can not be identified.Labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding general warning, the instruction for use states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".With regards to device warnings, the instruction for use states "visually inspect the bard e-luminexx vascular stent to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment".Regarding accessories, the instruction for use states "the bard s.A.F.E.R 6f delivery system requires a minimum 8f guiding catheter or a minimum 6f introducer sheath" also "via the femoral route, insert a 0.035¿ (0.89 mm) guide wire under fluoroscopic guidance through the appropriate introducer sheath or guiding catheter and pass the lesion".With regards to general directions, the instruction for use states "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician".The packaging pictograms indicate an introducer size of 6f and a 0.035" guidewire.H10: d4 (expiration date: 08/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17538423
Report Number9681442-2023-00295
Device Sequence Number20416372
Product Code FGE
UDI-Device Identifier04049519009377
UDI-Public(01)04049519009377
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZBM08040
Device Lot NumberANGV1260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown